Hail, Deuel
- When
- June 19, 9:01 PM CST
- Where
- Deuel County, 0.85 mi NW of Toronto
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.580, -96.640
A severe thunderstorm produced quarter size hail in Deuel county near Toronto.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
A severe thunderstorm produced quarter size hail in Deuel county near Toronto.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 19, 8:53 PM CST, 8 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 953 PM CDT SUN JUN 19 2016 .UPDATE... Issued at 952 PM CDT SUN JUN 19 2016 Overall the forecast is in fine shape so only minor updates planned for the rest of the evening. && .SHORT TERM...(This Evening through Tuesday Night) Issued at 342 PM CDT SUN JUN 19 2016 A cold front was moving slowly eastward into northeast SD/west central MN this afternoon. Very unstable air was in advance of the front along with good deep layer vertical shear. The main issue with this front will be the warm mid level temperatures eroding away into the evening hours. At the 18z balloon launch, the 70h temperatures were very warm at +15c over Aberdeen. The cam models all show tsra development along this front by late afternoon far east in our cwa mainly east of I-29 and expect this to happen as the cap erodes. They could be severe. Will leave heat advisory in place as heat indices were approaching 100 degrees. Otherwise, the models all show cooler and drier Canadian air building into the region tonight and Monday as high pressure ridging builds in. This will bring mostly sunny skies and below normal temperatures to the region on Monday with highs in the upper 70s to the lower 80s. This ridging will build east Monday night and Tuesday as the models all show a short wave trough over the Pacific Northwest lifting northeast and then east along the Canadian border through Tuesday night. In response to this, an elongated surface trough along with good mid level waa will progress eastward across the region. With a buildup of instability, expect scattered thunderstorms to develop out west and spread east through Tuesday Night. Temperatures will also warm up for Tuesday with highs mainly in the 80s across the region. .LONG TERM...(Wednesday through Sunday) Issued at 342 PM CDT SUN JUN 19 2016 Pushed POPs slightly higher than Superblend Wednesday as a low pressure system tracks northward into the the Northern Plains. Some differences are still apparent between models, but overall synoptic forcing should be fairly strong with a 60+ kt jet, a distinct shortwave, and strong mid level warm air advection all in place. Uncertain about severe weather potential as instability may be limited. Bulk shear will be very strong /50+ kts/ regardless. High pressure is then expected to settle in for the remainder of the work week and temperatures will general range from the low 80s to low 90s. POPs return to the forecast for the weekend as a more significant low pressure system is on track to slide across southern Canada and the Northern Plains States. Current model consensus is actually aligned quite well even as far out as 168 hours. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 614 PM CDT SUN JUN 19 2016 VFR conditions are expected overnight at all terminals. VCTS is possible at KATY very early this evening. The remainder of the terminals should be dry. A front will gradually shift the wind to northwest over the entire area this evening. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && UPDATE...TDK SHORT TERM...Mohr LONG TERM...Serr AVIATION...TDK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 353 AM CDT SUN JUN 19 2016 SDZ003>005-009-010-015>017-033>035-045-200900- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-JONES- 353 AM CDT SUN JUN 19 2016 /253 AM MDT SUN JUN 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ039-046-SDZ006>008-011-018>023-036-037-048-051-200900- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-LYMAN-BUFFALO- 353 AM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FRONT WILL MOVE ACROSS THE FORECAST AREA TODAY. STRONG TO SEVERE STORMS WILL PROBABLY FORM ALONG THE FRONT AS IT MOVES EAST OF THE JAMES VALLEY LATE THIS AFTERNOON...WITH A RAPID TRANSITION INTO WESTERN MINNESOTA BY THE EARLY EVENING HOURS. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG WINDS. ADDITIONALLY...HOT TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HEAT INDEX VALUES BETWEEN 95 AND 105 DEGREES THIS AFTERNOON FOR THE EASTERN PORTIONS OF SOUTH DAKOTA INTO WESTERN MINNESOTA. MILDER AIR WITH LOW HUMIDITY WILL FOLLOW BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND DURING THE EARLY EVENING HOURS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA AND WESTERN MINNESOTA. CONNELLY
The Sioux Falls radar (KFSD), 111 km away, was scanning. The volume nearest the first event began at 03:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2016Every state in 2016This day in weather historyWarnings in South Dakota, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 646793.